Acute pancreatitis during immunosuppression with tacrolimus following an allogeneic umbilical cord blood transplantation.

Published

Journal Article

Tacrolimus is increasingly used for graft-versus-host disease (GVHD) prophylaxis and therapy in the allogeneic stem cell transplant (allo-SCT) setting. Pancreatitis, previously described as a side-effect of cyclosporine, has not been reported in allo-SCT recipients receiving tacrolimus. We present here a case of acute pancreatitis in a 28-year-old patient with chronic myelogenous leukemia (CML) who received an unrelated umbilical cord blood transplant (UCBT) and tacrolimus for GVHD prophylaxis. On day +31 post-transplant, she developed severe acute pancreatitis with multiorgan failure, from which she recovered completely. Tacrolimus was the probable cause of pancreatitis in this patient.

Full Text

Duke Authors

Cited Authors

  • Nieto, Y; Russ, P; Everson, G; Bearman, SI; Cagnoni, PJ; Jones, RB; Shpall, EJ

Published Date

  • July 2000

Published In

Volume / Issue

  • 26 / 1

Start / End Page

  • 109 - 111

PubMed ID

  • 10918414

Pubmed Central ID

  • 10918414

International Standard Serial Number (ISSN)

  • 0268-3369

Digital Object Identifier (DOI)

  • 10.1038/sj.bmt.1702471

Language

  • eng

Conference Location

  • England